MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE

COOK INC SPHERE INFLATION DEVICE
Catalog Number CID-20-30-NG
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number: unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a small piece of black plastic was found inside the syringe of the sphere inflation device.It appeared as if it was some debris from the plunger.The unspecified procedure was completed as planned.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence nor was any foreign material retained in the patient's anatomy.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the dimensional verification, complaint history, device history record, drawing, quality control, trends, and a visual inspection and functional evaluation of the returned device were performed by the supplier as a part of the investigation.The device was forwarded to the supplier for evaluation.During the visual inspection, it was noted that there were small black particulates inside the housing of the inflator.The particulates were located inside and outside the fluid path.There were no other visual anomalies noted in the visual inspection.A clinical assessment of the reported incident was also performed as a part of the ongoing investigation.Photos from the customer show what appear to be black particles but the source and composition of the material is not known.The device is purchased packaged, labeled, and sterile per the drawing from the approved supplier.A search of the complaint database revealed this complaint to be the only reported complaint associated to the complaint lot number.Based on the information provided and the results of our investigation, the root cause was determined to be related to the device manufacturing process.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.

Brand Name
SPHERE INFLATION DEVICE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7502447
Report Number1820334-2018-01230
Device Sequence Number11267224
Product Code MAV
UDI-Device Identifier10827002255712
UDI-Public(01)10827002255712(17)210131(10)96469013
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCID-20-30-NG
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1